Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Increase in shedding after taking Centrum Silver...could that be the cause???

  1. #1
    Member swearnsue's Avatar
    Join Date
    Aug 2011
    Location
    Desert SW, USA
    Age
    66
    Posts
    2,253
    Length
    16 in/16 in/36 in
    Type
    1b/F/i

    Default Increase in shedding after taking Centrum Silver...could that be the cause???

    I've been shedding like crazy for several months now and the only thing I can think of that I'm doing differently is I started taking Centrum Silver every day. Could this cause shedding?

    It's shedding, and not breakage, I check every fallen hair for the hair bulb (neurotic, I know).

    I'm OK if it's inevitable due to age or stress, I'm doing the best I can to slow down the first and alleviate the second.

    Has anyone else had this experience with Centrum Silver? Please let me know because I'm kinda worried, the shed has led to a visible difference in the thickness of my braids.

    Thank you.
    High Priestess Milkthystle of Glowing Sands in the Order of the Long Haired Knights

  2. #2
    Member renia22's Avatar
    Join Date
    Aug 2006
    Location
    In a van, down by the river
    Posts
    2,208
    Type
    2c/F/i/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    Not sure, but maybe stop taking it for a month or two and see if the condition improves?

  3. #3
    mother of microtrims :P Emichiee's Avatar
    Join Date
    Dec 2005
    Location
    Frankfurt a.M., Germany
    Age
    37
    Posts
    4,036
    Length
    20/TBL37/CL41
    Type
    1a/1b/M/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    Centrum Silver is a multivitamin right? It seems very unlikely. I would think back three months before your hair loss started. That is where you will find the trigger since hair only sheds after having been in the resting phase for three months.

    I also do have a list of possible reasons on my blog if you suspect a health issue.

  4. #4
    Member
    Join Date
    Nov 2010
    Age
    66
    Posts
    899
    Length
    awl/tb/cl
    Type
    2c/3a/M/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    I take Centrum Silver, no shedding problem for me.

  5. #5
    Member Tea Lady's Avatar
    Join Date
    Jul 2003
    Location
    Illinois
    Posts
    1,777
    Length
    27/43.5/42
    Type
    1b/M/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    I did not have a shedding problem from it, but it did upset my stomach a lot, so much so that I had to switch vitamins.

    Tea Lady
    My Blog
    Si vivimus spiritu spiritu et ambulemus - If we live in the Spirit, let us also walk in the Spirit. Galatians 5:25

  6. #6
    Member renia22's Avatar
    Join Date
    Aug 2006
    Location
    In a van, down by the river
    Posts
    2,208
    Type
    2c/F/i/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    Quote Originally Posted by Emichiee View Post
    Centrum Silver is a multivitamin right? It seems very unlikely. I would think back three months before your hair loss started. That is where you will find the trigger since hair only sheds after having been in the resting phase for three months.
    This depends. If you were already consuming more than enough of a certain vitamin or mineral that can have hair loss as a side effect when taken in large doses, and then add another supplement that contains it, it can contribute to the problem. Selenium is a good example of this. If you were consuming foods that contained a large amount of selenium (like Brazil nuts), consumed other supplements or foods that were fortified with it, then added a multivitamin that contained it, you could possibly end up consuming a toxic amount, in which case the hair loss can happen rapidly. Not saying that this is the case with the OP, but I don't think you can rule out supplements as a possible contributing factor to hair loss.

  7. #7
    Member swearnsue's Avatar
    Join Date
    Aug 2011
    Location
    Desert SW, USA
    Age
    66
    Posts
    2,253
    Length
    16 in/16 in/36 in
    Type
    1b/F/i

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    Thanks everyone. I'm going to skip the Centrum Silver as a test. Thinking back to what was different three months before the shedding and that is about the time I started therapy. Hmmm... at the beginning it was very stressful. Maybe in a few weeks I'll have a ton of baby hairs sprout.

    Thank you everyone for your suggestions, you are very kind.
    High Priestess Milkthystle of Glowing Sands in the Order of the Long Haired Knights

  8. #8
    mother of microtrims :P Emichiee's Avatar
    Join Date
    Dec 2005
    Location
    Frankfurt a.M., Germany
    Age
    37
    Posts
    4,036
    Length
    20/TBL37/CL41
    Type
    1a/1b/M/ii

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    Quote Originally Posted by renia22 View Post
    This depends. If you were already consuming more than enough of a certain vitamin or mineral that can have hair loss as a side effect when taken in large doses, and then add another supplement that contains it, it can contribute to the problem. Selenium is a good example of this. If you were consuming foods that contained a large amount of selenium (like Brazil nuts), consumed other supplements or foods that were fortified with it, then added a multivitamin that contained it, you could possibly end up consuming a toxic amount, in which case the hair loss can happen rapidly. Not saying that this is the case with the OP, but I don't think you can rule out supplements as a possible contributing factor to hair loss.
    I deemed it unlikely because of the very low concentrations of problematic vitamins in most supplements (to avoid ODing) and the OP was not mentioning any other supplements. Vitamins and Minerals from foods are absorbed differently than the supplement kind and are also rather low in concentration unless a certain food is consumed in large amounts every day. Maybe the OP could have a look at that as well in case she did over- supplement.

  9. #9

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    I did not have that experience with Centrum Silver, but I do have a heavy shed since June which my dermatologist believes is due to hypervitaminosis A. I reviewed the ingredient list for Centrum Silver on amazon and saw that it contains 50% of RDA vit A, which is fine. Also, 40% of vit A in Centrum Silver is in the form of beta carotene, which is does not cause hypervitaminosis A (unlike retinyl palmitate, another form of vit A, which probably accounts for 60% of vit A in Centrum Silver). I do not know of any other vitamins that may cause hair loss, but I have no backround in chemistry/biology/medicine. I've been taking about 2x of RDA of vit A in the form of retinyl palmitate and fish oil (high in vit A) for 9 months, just to give you some prospective, and hair loss started after 6 months of this regimen.

  10. #10
    Member swearnsue's Avatar
    Join Date
    Aug 2011
    Location
    Desert SW, USA
    Age
    66
    Posts
    2,253
    Length
    16 in/16 in/36 in
    Type
    1b/F/i

    Default Re: Increase in shedding after taking Centrum Silver...could that be the cause???

    UPDATE: The post about selenium got me thinking. I take a vitamin E with selenium AND I eat Brazil nuts AND the Centrum Silver. So all together I'm taking like 200 or 300% RDA of it.

    I'm going to stop the E/selenium and the Centrum Silver for a while and see if that helps. I guess this is what happens when I read about something being good for hair and start taking it and then hear about something else and then add that and on and on.

    Thanks everyone, we may have found the answer to the shedding problem!
    High Priestess Milkthystle of Glowing Sands in the Order of the Long Haired Knights

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •